This report describes the case of a 36-year-old woman, gravida 3, para 2, at 11 weeks' gestation, who received a ferric carboxymaltose infusion for iron deficiency anaemia after medical management of a miscarriage. The following morning, light brown skin staining was noted at the infusion site, and the staining was present 2 months later at follow-up. Skin staining following intravenous iron infusion is a rare but important side effect. The skin staining is potentially permanent but may fade in time. Such an adverse effect may have cosmetic consequences for the patient.
- obstetrics and gynaecology
- drugs: obstetrics and gynaecology
- unwanted effects/adverse reactions
Statistics from Altmetric.com
Contributors CMC collected the data, planned and reported the case report entitled ’Skin Staining following Intravenous Iron Infusion'. GMM performed the initial review and critically evaluated the article. JD and MI performed further review and made the final approval of the article and were primary carers to the patient during her admission.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Provenance and peer review Not commissioned; externally peer reviewed.
Patient consent for publication Obtained.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.